Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 76, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jul 14, 2014, 7:32 PM EDT for Estill County, Jackson County, Lee County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2014, 7:32 PM EDT (23:32 UTC)
- Expired
- Jul 14, 2014, 8:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Estill County, KY, Jackson County, KY, Lee County, KY
The radar
The Jackson,KY radar (KJKL), 58 km from the middle of the area, began a volume at 23:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 212 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
270
WUUS53 KJKL 142332
SVRJKL
KYC065-109-129-150000-
/O.NEW.KJKL.SV.W.0076.140714T2332Z-140715T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
732 PM EDT MON JUL 14 2014
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
NORTHWESTERN JACKSON COUNTY IN SOUTHEAST KENTUCKY...
NORTHERN LEE COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 800 PM EDT
* AT 730 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SHIRLEY...
AND MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JINKS AND BLANTON FLATS AROUND 740 PM EDT.
ALUMBAUGH AND DRIP ROCK AROUND 745 PM EDT.
DOE CREEK AND LEIGHTON AROUND 750 PM EDT.
TEXOLA AND CRYSTAL AROUND 755 PM EDT.
PATSEY AND COBHILL AROUND 800 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE SAND SPRINGS...ALGER...
NOLAND...ESTILCO AND ARTHURMABEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3756 8417 3757 8410 3764 8413 3767 8410
3777 8391 3775 8387 3777 8383 3775 8382
3776 8378 3774 8376 3766 8359 3743 8415
3751 8421
TIME...MOT...LOC 2333Z 240DEG 36KT 3756 8410
HAIL...1.00IN
WIND...60MPH
$$
GREIF2 follow-up statements
870
WWUS53 KJKL 142351
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
751 PM EDT MON JUL 14 2014
KYC109-150000-
/O.CAN.KJKL.SV.W.0076.000000T0000Z-140715T0000Z/
JACKSON KY-
751 PM EDT MON JUL 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JACKSON COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3768 8408 3777 8392 3775 8387 3777 8383
3775 8382 3776 8380 3765 8372 3756 8393
3758 8395 3757 8403 3757 8408 3764 8413
TIME...MOT...LOC 2350Z 240DEG 36KT 3764 8400
$$
KYC065-129-150000-
/O.CON.KJKL.SV.W.0076.000000T0000Z-140715T0000Z/
LEE KY-ESTILL KY-
751 PM EDT MON JUL 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR ESTILL AND
NORTHWESTERN LEE COUNTIES UNTIL 800 PM EDT...
AT 746 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JINKS...AND
MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DOE CREEK AND RAVENNA AROUND 755 PM EDT.
PITTS AND COW CREEK AROUND 800 PM EDT.
OTHER LOCATIONS IN THE WARNING INCLUDE UNION HALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3768 8408 3777 8392 3775 8387 3777 8383
3775 8382 3776 8380 3765 8372 3756 8393
3758 8395 3757 8403 3757 8408 3764 8413
TIME...MOT...LOC 2350Z 240DEG 36KT 3764 8400
HAIL...1.00IN
WIND...60MPH
$$
GREIF280
WWUS53 KJKL 150001
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
801 PM EDT MON JUL 14 2014
KYC065-129-150011-
/O.EXP.KJKL.SV.W.0076.000000T0000Z-140715T0000Z/
LEE KY-ESTILL KY-
801 PM EDT MON JUL 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR ESTILL AND NORTHWESTERN LEE
COUNTIES IS BEING REISSUED...
PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION. HOWEVER...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE
WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN JACKSON KY.
LAT...LON 3768 8408 3777 8392 3775 8387 3777 8383
3775 8382 3776 8380 3765 8372 3756 8393
3758 8395 3757 8403 3757 8408 3764 8413
TIME...MOT...LOC 2351Z 240DEG 36KT 3765 8399
$$
GREIFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 6:07 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 14, 6:07 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 607 PM EDT MON JUL 14 2014 .UPDATE... ISSUED AT 606 PM EDT MON JUL 14 2014 UPDATED POPS FOR THE NEXT FEW HOURS BASED ON CURRENT CONDITIONS...AS WELL AS DURING THE OVERNIGHT HOURS BASED ON THE SHOWERS AND THUNDERSTORMS ONGOING UPSTREAM AND THE LATEST MODEL GUIDANCE ON HOW THIS LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT OUR AREA. TRIED TO KEEP A BIT MORE EMPHASIS ON THE LINE AFFECTING OUR AREA OVERNIGHT...INSTEAD OF WASHING IT OUT COMPLETELY. ALSO LOADED IN THE LATEST OBSERVATIONAL GUIDANCE FOR TEMPS...DEW POINTS...AND WINDS JUST TO MAKE SURE THE CURRENT FORECAST IS REFLECTING THE ONGOING CONDITIONS. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 341 PM EDT MON JUL 14 2014 THE MODELS ARE IN GOOD AGREEMENT. A TROUGH IS MOVING THROUGH THE AREA THIS AFTERNOON. IT WAS ABLE TO KICK OFF SOME SEVERE THUNDERSTORMS MOSTLY NEAR AND WEST OF I 75. IT STARTED WEAKENING AS IT MOVED INTO THE AREA THAT HAD RAIN LATE LAST NIGHT AND THIS MORNING. THE WEAKENED LINE OF STORMS WILL CONTINUE TO MOVE EAST AND IS STILL CAPABLE OF HEAVY RAIN...WIND GUSTS TO 40 MPH AND SMALL HAIL. ANOTHER CLUSTER OF STORMS ARE MOVING INTO WAYNE COUNTY. THIS AREA DID NOT HAVE STORMS THIS MORNING...SO WILL NEED TO KEEP A WATCHFUL EYE TO SEE IF ANY OF THE STORMS GET STRONG. THE COLD FRONT IS IN CENTRAL INDIANA AND THIS WILL BRING SHOWERS AND ISOLATED THUNDERSTORMS TO THE AREA LATER TONIGHT. ONCE THIS MOVES THROUGH THE AREA...MUCH COOLER AIR WILL MOVE INTO THE AREA. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 358 PM EDT MON JUL 14 2014 THE LONG TERM PORTION OF THE FORECAST BEGINS WITH A DEEP MID/UPPER LEVEL TROUGH OVER THE EASTERN PART OF THE UNITED STATES...WITH SURFACE HIGH PRESSURE OVER THE PLAINS STATES. ENERGY ROTATING THROUGH THE UPPER LEVEL CYCLONIC FLOW COULD RESULT IN SHOWERS ACROSS THE NORTHERN PART OF THE OH VALLEY ON WEDNESDAY. FOR NOW EXPECT THIS THREAT TO REMAIN JUST NORTH OF THE FORECAST AREA AND WILL CONTINUE WITH A DRY AND COOL FORECAST FOR THE FIRST COUPLE OF DAYS OF THE LONG TERM FORECAST. THE UPPER LOW WHICH WILL BE CENTERED NORTH OF THE GREAT LAKES ALONG THE QUEBEC ONTARIO BORDER WILL MOVE OFF TO THE EAST DURING THE LATTER PART OF THE WEEK...AND A SOUTHERN STREAM SHORT WAVE TROF MOVING OUT OF THE SOUTHERN PLAINS WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE SOUTHWEST PART OF THE FORECAST AREA BY LATE THURSDAY OR EARLY FRIDAY...WITH THE CHANCE EXTENDING ACROSS THE REMAINDER OF THE FORECAST AREA DURING THE DAY FRIDAY. A DAILY CHANCE OF SHOWERS AND THUNDERSTORMS WILL THEN CONTINUE THROUGH THE WEEKEND. TEMPERATURES WILL START OFF WELL BELOW NORMAL...WITH TEMPERATURES WARMING AS WE MOVE INTO AND THROUGH THE WEEKEND. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 341 PM EDT MON JUL 14 2014 A LINE OF STRONG STORMS MOVED THROUGH THE AREA TODAY. THE LINE IS NOW MOVING THROUGH SJS. THERE IS ANOTHER CLUSTER OF THUNDERSTORM SOUTHWEST OF LOZ AND SOUTH OF SME. THIS CLUSTER SHOULD STAY SOUTH OF BOTH AIRPORTS...HOWEVER MAY GET CLOSE ENOUGH TO SEND AN OUTFLOW BOUNDARY THROUGH THOSE TAF STATIONS AND CREATE SOME STRONG LLWS. THE FRONT WILL BE MOVING THROUGH THE AREA LATER TONIGHT. THE CEILING AND VSBY WILL BE QUITE VARIABLE...HOWEVER TRIED TO PUT SOME REPRESENTATIVE VALUES IN THE FORECAST. SHOULD SEE SOME VLIFR IN THE MORNING HOURS ACROSS MOST OF THE AREA. WILL NOT SEE VFR UNTIL TOMORROW AFTERNOON. .JKL WATCHES/WARNINGS/ADVISORIES... && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...JMW SHORT TERM...JJ LONG TERM...SBH AVIATION...JJ
Hazardous weather outlook, Jul 14, 6:32 PM EDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 632 PM EDT MON JUL 14 2014 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-160145- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 632 PM EDT MON JUL 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE ON TUESDAY...AND LATE THURSDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF WIND DAMAGE... HAIL...HEAVY RAIN OR FLOODING THROUGH THIS EVENING. JJ
In the hours before
Local storm report, Jul 14, 4:04 PM EDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
404 PM EDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG CHAVIES 37.35N 83.35W
07/14/2014 PERRY KY DEPT OF HIGHWAYS
TREE DOWN ON COMBS BR.
&&
TBREWERLocal storm report, Jul 14, 4:06 PM EDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
406 PM EDT MON JUL 14 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM TSTM WND DMG 4 N HAZARD 37.31N 83.20W
07/14/2014 PERRY KY DEPT OF HIGHWAYS
TREE DOWN AT LOTTS CREEK.
&&
TBREWERSpecial weather statement, Jul 14, 4:25 PM EDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 425 PM EDT MON JUL 14 2014 KYZ120-142045- PIKE- 425 PM EDT MON JUL 14 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 445 PM EDT MONDAY AFTERNOON... SOUTH CENTRAL PIKE. AT 425 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ASHCAMP...OR 6 MILES WEST OF JOHN FLANNAGAN LAKE...MOVING EAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BELCHER AROUND 430 PM EDT...AND ELKHORN CITY AROUND 435 PM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF UP TO 50 MPH... FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GREIF
Special weather statement, Jul 14, 5:03 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 503 PM EDT MON JUL 14 2014 KYZ079-080-084-085-142145- MCCREARY-PULASKI-WHITLEY-LAUREL- 503 PM EDT MON JUL 14 2014 ...AN AREA OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES THROUGH 545 PM EDT MONDAY AFTERNOON... NORTHEASTERN MCCREARY... PULASKI... NORTHWESTERN WHITLEY AND SOUTHWESTERN LAUREL. AT 503 PM EDT...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WAS LOCATED NEAR ELIHU...OR NEAR SOMERSET...MOVING NORTHEAST AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...RUTH AROUND 515 PM EDT...GRADE AROUND 520 PM EDT...BENT AROUND 525 PM EDT...VALLEY OAK AROUND 530 PM EDT...AND THE HOLLY BAY REC. AREA AROUND 535 PM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GREIF
Special weather statement, Jul 14, 6:51 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 651 PM EDT MON JUL 14 2014 KYZ068-079-080-142330- PULASKI-ROCKCASTLE-LAUREL- 651 PM EDT MON JUL 14 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 730 PM EDT MONDAY EVENING... NORTHERN PULASKI... ROCKCASTLE AND NORTH CENTRAL LAUREL. AT 651 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR PULASKI...OR 9 MILES NORTH OF SOMERSET...MOVING EAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...WOODSTOCK AROUND 700 PM EDT...BANDY AROUND 705 PM EDT...LEVEL GREEN AROUND 710 PM EDT...HANSFORD AROUND 715 PM EDT...AND WELLHOPE AROUND 720 PM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GREIF
Special weather statement, Jul 14, 7:20 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 720 PM EDT MON JUL 14 2014 KYZ058-068-069-111-150000- ESTILL-ROCKCASTLE-JACKSON-LEE- 720 PM EDT MON JUL 14 2014 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 800 PM EDT MONDAY EVENING... NORTHWESTERN JACKSON... NORTHEASTERN ROCKCASTLE... NORTHERN LEE AND ESTILL. AT 721 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DISPUTANTA... OR 7 MILES SOUTHEAST OF BEREA...MOVING NORTHEAST AT 40 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SHIRLEY AROUND 730 PM EDT...HISEL AROUND 735 PM EDT...JINKS AROUND 740 PM EDT...WAGERSVILLE AROUND 745 PM EDT...AND DOE CREEK AROUND 750 PM EDT. RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES BETWEEN ONE AND TWO INCHES PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS. MOTORISTS ARE URGED TO DRIVE CAREFULLY. GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 1:36 PM EDT | Severe Thunderstorm Warning | JKL | Jackson, Laurel, Rockcastle | 24 min |
| Jul 14, 1:58 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Owsley | 47 min |
| Jul 14, 2:04 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Lee, Owsley | 41 min |
| Jul 14, 2:08 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Laurel | 37 min |
| Jul 14, 2:23 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Owsley, Wolfe | 37 min |
| Jul 14, 2:25 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Clay, Leslie, Owsley, Perry | 35 min |
| Jul 14, 2:31 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Leslie, Perry | 44 min |
| Jul 14, 2:43 PM EDT | Areal Flood Advisory | JKL | Clay, Knox, Leslie | 4 hr |
| Jul 14, 7:58 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Powell | 47 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.